Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 609, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 10, 2011, 3:30 PM CDT for Clay County, Mississippi. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2011, 3:30 PM CDT (20:30 UTC)
- Expired
- Aug 10, 2011, 4:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 44 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:10 PM CDT | TSTM WND DMG | West Point, MS | A FEW TREES WERE BLOWN DOWN ALONG WITH A CABLE LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2536 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
990
WUUS54 KJAN 102030
SVRJAN
MSC025-102130-
/O.NEW.KJAN.SV.W.0609.110810T2030Z-110810T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT WED AUG 10 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...MONTPELIER...WEST POINT...
* UNTIL 430 PM CDT
* AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MONTPELIER MOVING EAST AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRIFFITH BY 345 PM CDT...
PALA ALTO BY 350 PM CDT...
WEST POINT BY 415 PM CDT...
TIBBEE BY 420 PM CDT...
WAVERLY BY 430 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3355 8853 3352 8855 3351 8867 3356 8868
3356 8901 3364 8904 3376 8903 3376 8894
3381 8893 3381 8872 3368 8871 3368 8849
3364 8851 3362 8851 3360 8847 3355 8849
3352 8847
TIME...MOT...LOC 2031Z 286DEG 20KT 3369 8892
$$
CME2 follow-up statements
352
WWUS54 KJAN 102048
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT WED AUG 10 2011
MSC025-102130-
/O.CON.KJAN.SV.W.0609.000000T0000Z-110810T2130Z/
CLAY MS-
348 PM CDT WED AUG 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CLAY COUNTY...
AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GRIFFITH MOVING EAST AT 25
MPH. CONTINUOUS CLOUD TO GROUND LIGHTNING WAS ALSO OCCURRING WITH
THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST POINT BY 415 PM CDT...
TIBBEE BY 420 PM CDT...
WAVERLY BY 430 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3352 8847 3355 8853 3352 8855 3351 8867
3356 8868 3356 8901 3381 8893 3381 8872
3368 8871 3368 8849 3364 8851 3362 8851
3360 8847 3358 8849 3355 8849
TIME...MOT...LOC 2048Z 286DEG 20KT 3367 8881
$$
CME533
WWUS54 KJAN 102106
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT WED AUG 10 2011
MSC025-102130-
/O.CON.KJAN.SV.W.0609.000000T0000Z-110810T2130Z/
CLAY MS-
406 PM CDT WED AUG 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN CLAY COUNTY...
AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRIFFITH MOVING SOUTHEAST AT 20 MPH. CONTINUOUS CLOUD TO GROUND
LIGHTNING WAS ALSO OCCURRING WITH THIS STORM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
POINT...TIBBEE AND WAVERLY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3352 8847 3355 8853 3352 8855 3351 8867
3356 8868 3357 8887 3381 8872 3368 8871
3368 8849 3364 8851 3361 8850 3360 8847
3358 8849 3355 8849
TIME...MOT...LOC 2105Z 299DEG 18KT 3360 8875
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 10:20 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 10, 10:20 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT WED AUG 10 2011
.UPDATE...TEMPERATURES ARE GETTING OFF TO A WARMER START THIS
MORNING ACROSS THE NORTHERN ZONES. LOCAL RADARS WERE SHOWING AN
OUTFLOW BOUNDARY ACROSS THE DELTA FROM A DISSIPATING MCS JUST NORTH
OF OUR CWA. THIS BOUNDARY IS EXPECTED TO BE NEAR INTERSTATE 20 IN
THE WEST AND CURVE NORTHEAST NEAR THE NATCHEZ TRACE PARKWAY BY EARLY
AFTERNOON. MOST OF THE HI-RES MODELS SHOW CONVECTION OCCURRING ALONG
THE BOUNDARY AND SPREADING EAST AS THE BOUNDARY CONTINUES SLOWLY
SAGGING TO THE SOUTH. ADDITIONAL UPSTREAM ACTIVITY MAY ALSO MOVE
BACK INTO THE DELTA RESULTING IN THE BEST CHANCE OF RAIN OCCURRING
ACROSS OUR NORTHERN HALF THIS AFTERNOON AND EVENING. LOCAL WET
MICROBURST CHECKLIST SHOWED DECENT POTENTIAL SO HAVE UPDATED THE HWO
TO INCLUDE MENTION OF A FEW SEVERE WITH WIND GUSTS TO 60 MPH SOUTH
TO THE I-20 CORRIDOR. CONSIDERING CLOUDS AND RAIN CHANCES...
AFTERNOON HIGHS MAY BE HELD A FEW DEGREES SHORT OF FCST BUT...
TEMPERATURES WERE ON TRACK THIS MORNING AND WL NOT TRIM. THE CURRENT
HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH THURSDAY EVENING. /22/
&&
.AVIATION...VFR CONDITIONS PREVAIL THIS MORNING. BAND OF CU ALONG
OUTFLOW BOUNDARY CURRENTLY MOVING INTO KGLH AREA WITH EXTENSIVE HIGH
CLOUDS UPSTREAM WITH DECAYING MCS. EXPECT THIS ACTIVITY TO CONTINUE
SHIFTING SE AND AFFECT TAFS ALONG AND N OF I-20 THROUGH THE
AFTERNOON WITH INCREASING CUMULUS DEVELOPMENT AREAWIDE IN MOIST LOW
LEVEL AIRMASS. CONVECTIVE ACTIVITY SHOULD INCREASE THIS AFTERNOON AS
WELL PARTICULARLY INVOF OUTFLOW BOUNDARY WHICH WILL LIKELY BE IN
POSITION TO POTENTIALLY ENHANCE CONVECTIVE COVERAGE IN
KGTR/KJAN/KMEI AREAS THIS AFTERNOON. IN ADDITION...FARTHER UPSTREAM
ACTIVITY CURRENTLY OVER EC OK COULD MOVE INTO OR ENHANCE DEVELOPMENT
IN DELTA TAFS. FOR NOW WILL LIKELY CARRY VCTS IN TAFS UNTIL TIMING
CAN BE BETTER NAILED DOWN. WET MICROBURST CHECKLIST IN LIKELY
CATEGORY AND HIGH LEVELS OF DCAPE WOULD IMPLY STRONG WINDS WITH ANY
CONVECTION THIS AFTERNOON AND THIS WILL NEED TO BE MONITORED AS
WELL. EXPECT DECREASING CONVECTIVE COVERAGE THIS EVENING WITH
GENERALLY VFR CONDITIONS OVERNIGHT. /AEG/
.PREV DISCUSSION... /ISSUED 430 AM CDT WED AUG 10 2011/
SHORT TERM...TODAY THROUGH THURSDAY NIGHT...MASSIVE THUNDERSTORM
COMPLEX ROLLING EAST THROUGH EAST OK AND INTO WEST AR THIS
MORNING...BUT IT IS REALLY HEADED STRAIGHT EAST INSTEAD OF RIDING
SOUTHEAST IN NORTHWEST FLOW AS HAS BEEN THE CASE THE LAST FEW DAYS.
THIS IS A SIGN THAT THE PREVIOUSLY FLATTENED RIDGE IS MAKING AN
EFFORT TO BUILD BACK TOWARD OUR REGION. THIS INCREASED RIDGING IS
EXPECTED TO CONFINE INFLUENCE OF THE WESTERLIES IN THE LEE OF THE
RIDGE MORE TOWARD THE NORTHEASTERN PERIPHERY OF THE REGION THROUGH
THE SHORT TERM. BUT THIS DOES NOT NECESSARILY MEAN CHANCES OF RAIN
WILL COMPLETELY SHUT DOWN IN MOST AREAS (ALTHOUGH CHANCES FOR RAIN
IN PORTIONS OF SOUTHWEST MS AND NE LA STILL LOOK BLEAK IN THE SHORT
TERM). OUTFLOW BOUNDARIES EMANATING SOUTH FROM COMPLEXES MOSTLY TO
OUR NORTH WILL BE TRIGGERS FOR CONVECTIVE DEVELOPMENT...ESPECIALLY
IN THE AFTERNOON. GIVEN A LITTLE BIT OF SHEAR IN CONCERT WITH MLCAPE
VALUES OVER 2500 J/KG AT TIMES IN THE MIDDAY THROUGH EARLY EVENING
HOURS MEANS SOME STRONG TO LOCALLY SEVERE STORMS WILL STILL BE
POSSIBLE.
FOR TODAY...REMNANT OUTFLOW BOUNDARY EXTENDING FROM JAN TO HBG WILL
STILL PROBABLY BE A SOURCE FOR ISOLATED THUNDERSTORM DEVELOPMENT
WHILE ANY CONVECTIVE DEVELOPMENT ELSEWHERE WILL LARGELY HINGE ON
OUTFLOW BOUNDARY ARRIVING FROM CURRENT LARGE STORM CLUSTER WELL TO
OUR NORTHWEST. THINKING IS THAT THIS BOUNDARY SHOULD GET ISOLATED TO
SCATTERED STORMS GOING AT LEAST UP ALONG THE HIGHWAY 82 CORRIDOR IN
THE AFTERNOON THROUGH EARLY EVENING...AND POSSIBLY FURTHER SOUTH
THAN THAT. OTHERWISE...EXPECT MOSTLY TO PARTLY SUNNY SKIES AND
TEMPERATURES REALLY HEATING UP WITH HIGHS IN THE UPPER 90S MOST
LOCALES (AND SOME READINGS TO THE CENTURY MARK POSSIBLE ALONG AND
WEST OF THE BIG RIVER). IT IS DEFINITELY POSSIBLE AFTERNOON STORMS
IN THE NORTHERN ZONES COULD CUT HEAT QUITE A BIT...BUT LIKELY TOO
LATE TO GREATLY LIMIT HIGHS.
TONIGHT MORE THUNDERSTORMS CLUSTER ACTIVITY IS ANTICIPATED THROUGH
THE NIGHT...BUT MAINLY NORTH OF THE CWA. GIVEN MENTIONED RIDGE
POSITION SOME NORTHERN AREAS...ESPECIALLY NEAR THE GOLDEN
TRIANGLE...COULD BE STRONGLY IMPACTED...ALTHOUGH MOST LOCATIONS
WILL BE DRY OR ON THE PERIPHERY OF THE MAIN ACTION.
THURSDAY INTO THURSDAY NIGHT INVOLVES BIGGER QUESTION MARKS WITH
MODELS A LITTLE INDECISIVE ON INFLUENCE OF RIDGING ALOFT AND
INTRUSION OF UPPER LEVEL WESTERLIES FROM THE NORTH. DESPITE MODEL
UNCERTAINTIES...GENERAL FORECASTER THINKING REMAINS THE SAME IN THAT
OUTFLOW BOUNDARIES FROM THUNDERSTORM COMPLEXES MAINLY TO THE NORTH
SHOULD PROVIDE THE IMPETUS FOR CONVECTIVE DEVELOPMENT THESE
DAYS...ALTHOUGH FAR NORTHERN ZONES ALONG THE HIGHWAY 82 CORRIDOR
(ESPECIALLY AROUND THE GOLDEN TRIANGLE) WILL HAVE A MUCH GREATER
RISK FOR BEING STRONGLY IMPACTED BY A PASSING THUNDERSTORM CLUSTERS.
OTHERWISE...HEAT SHOULD PERSIST...ESPECIALLY IN SOUTHWESTERN MS AND
NE LA WHERE HIGHS AT OR NEAR THE CENTURY MARK ARE POSSIBLE. MAXIMUM
TEMPERATURES SHOULD BE MAINLY IN THE MID TO UPPER 90S ELSEWHERE.
WILL TWEAK THE HWO FOR SEVERE THUNDERSTORM RISKS IN THE SHORT
TERM...CONCENTRATING POTENTIAL IN NORTHERN (AND ESPECIALLY
NORTHEASTERN) ZONES. INHERITED HEAT ADVISORY FOR AREAS GENERALLY
ALONG AND SOUTHWEST OF THE HIGHWAY 49 CORRIDOR THROUGH THIS
AFTERNOON AND DECIDED TO EXTEND THE ADVISORY IN THIS SAME AREA
THROUGH TOMORROW AFTERNOON. MARGINAL HEAT ADVISORY CRITERIA MAY BE
MET DURING THE SHORT TERM IN MANY LOCATIONS OUTSIDE OF THE OFFICIAL
ADVISORY...BUT OPTED NOT TO EXTEND ADVISORY FURTHER EASTWARD SINCE
LOW TEMPERATURE CRITERIA FOR PRODUCT NOT REALLY BEING MET THERE. /BB/
LONG TERM...WEAK SHORTWAVES WILL CONTINUE TO DROP INTO THE AREA
FRIDAY IN NWLY FLOW ALOFT. DAYTIME HEATING WILL PROVIDE THE EXTRA
PUSH FOR AFTERNOON AND EARLY EVENING CONVECTION. WEAK UPPER FORCING
AND ANTICYCLONIC FLOW AT LOWER LEVELS SUGGEST CONVECTION WILL
DIMINISH DURING THE EVENING TO KEEP OVERNIGHT HOURS GENERALLY DRY.
THE POSSIBLE EXCEPTION TO THIS WILL BE IF STRONG ENOUGH CONVECTION
CAN DEVELOP UPSTREAM DURING THE EVENING TO DEVELOP MCS ACTIVITY THAT
WILL HOLD ON AND TRACK INTO THE FORECAST OVERNIGHT.
BETTER FORCING IS ADVERTISED FOR THE WEEKEND WHEN THE SRN PORTION OF
A LONG WAVE TROUGH TRACKS INTO THE AREA. MODEL SOLUTIONS DIFFER ON
TIMING OF THE BETTER PARAMETERS...THE GFS SHOWING THE ASSOCIATED 850
MB TROUGH PIVOTING IN SUNDAY/SUNDAY NIGHT WHILE THE FASTER EURO
PUSHES THE TROUGH IN SATURDAY/SATURDAY NIGHT. BOTH HAVE THE SURFACE
BOUNDARY MOVING THROUGH MUCH OF THE AREA SUNDAY...FOLLOWED BY A MUCH
DRIER AIR MASS. CURRENTLY THE GFS SOLUTION LOOKS MORE REASONABLE AND
WILL BE FOLLOWED FOR NOW.
SURFACE DEWPOINTS WILL BE IN THE 60S ACROSS MOST OF THE AREA BY
SUNRISE MONDAY. SURFACE RIDGING CONTINUES MONDAY NIGHT INTO TUESDAY
WITH WEAK SURFACE TROUGHING POSSIBLY DEVELOPING FROM THE SE LATE
TUESDAY AFTERNOON. CONDITIONS WILL BE NOTICEABLY LESS HUMID BEHIND
THE SURFACE TROUGH AND TEMPERATURES WILL BE COOLER ACROSS THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 97 75 97 74 / 28 17 19 15
MERIDIAN 96 73 96 71 / 34 18 29 16
VICKSBURG 99 76 99 75 / 23 17 15 13
HATTIESBURG 97 76 98 76 / 18 18 21 19
NATCHEZ 97 77 97 76 / 10 14 14 12
GREENVILLE 98 75 97 76 / 31 25 25 19
GREENWOOD 97 72 95 74 / 37 26 26 22
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR MSZ018-034-035-040>043-
047>049-053>056-059>066-072>074.
LA...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR ARZ074-075.
&&
BB/03Hazardous weather outlook, Aug 10, 3:00 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT WED AUG 10 2011 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>058-112145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 300 PM CDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THURSDAY EVENING NORTH OF A LINE FROM DELHI LOUISIANA...TO HAZLEHURST...TO QUITMAN. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...PARTICULARLY NORTH OF INTERSTATE 20. THE MAIN RISK WITH ANY SEVERE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH...BUT STORMS WILL ALSO BE CAPABLE OF PRODUCING A TREMENDOUS AMOUNT OF CLOUD TO GROUND LIGHTNING STRIKES. THE INITIAL RISK OF SEVERE STORMS WILL COME LATE THIS AFTERNOON AND EVENING AND ESPECIALLY BE FOCUED IN AREAS ALONG AND SOUTH OF A LINE FROM BELLEFONTAINE...TO BELZONI...TO FOUNTAIN HILL ARKANSAS...WHERE A BOUNDARY FROM OVERNIGHT CONVECTION WILL FOCUS STORM DEVELOPMENT. ADDITIONAL IMPULSES MOVING SOUTHEAST THROUGH THE AREA WILL BRING THE RISK FOR ADDITIONAL DEVELOPMENT OF STRONG TO POSSIBLY SEVERE STORMS...ALONG WITH LOCALLY HEAVY RAINFALL...OVERNIGHT AND INTO THURSDAY. IN ADDITION...HOT AND HUMID CONDITIONS WILL CONTINUE IN MOST AREAS TODAY WITH AFTERNOON HEAT INDEX VALUES EXPECTED TO PEAK OVER 100 DEGREES. AN OFFICIAL HEAT ADVISORY IS IN EFFECT FOR LOCATIONS GENERALLY ALONG AND WEST OF THE HIGHWAY 49 CORRIDOR THROUGH THURSDAY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION FROM THE NORTH SATURDAY NIGHT AND SUNDAY...HELPING TO SET OFF ADDITIONAL THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR THE GULF COAST. OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY BEFORE A FRONT FINALLY COMES THROUGH AND PROVIDES WIDESPREAD RELIEF. DAYTIME HEAT INDEX VALUES WILL REACH OR EXCEED 105 DEGREES AT TIMES AND HEAT ADVISORIES MAY NEEDED FOR SOME PORTIONS OF THE AREA THROUGH THE END OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED AT TIMES LATER TODAY THROUGH THURSDAY EVENING. LAZ023>026-MSZ059>066-072>074-112145- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 300 PM CDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG STORMS WILL BE POSSIBLE THIS EVENING...WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING THE PRIMARY RISKS. THE RISK FOR STORMS SHOULD DIMINISH WITH SUNSET. HOT AND HUMID CONDITIONS WILL CONTINUE IN MOST AREAS TODAY WITH AFTERNOON HEAT INDEX VALUES EXPECTED TO PEAK OVER 100 DEGREES. AN OFFICIAL HEAT ADVISORY IS IN EFFECT FOR LOCATIONS GENERALLY ALONG AND WEST OF THE HIGHWAY 49 CORRIDOR THROUGH THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION FROM THE NORTH SATURDAY NIGHT AND SUNDAY...HELPING TO SET OFF ADDITIONAL THUNDERSTORMS. ADEQUATE INSTABILITY SHOULD BE AVAILABLE FOR A FEW STRONG OR SEVERE STORMS AS THIS SYSTEM SETTLES NEAR THE GULF COAST. OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY BEFORE A FRONT FINALLY COMES THROUGH AND PROVIDES WIDESPREAD RELIEF. DAYTIME HEAT INDEX VALUES WILL REACH OR EXCEED 105 DEGREES AT TIMES AND HEAT ADVISORIES MAY NEEDED FOR SOME PORTIONS OF THE AREA THROUGH THE END OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 08
In the hours before
Special weather statement, Aug 10, 1:43 PM CDT, 1 hour 47 minutes before
MSZ039-101915-
NOXUBEE MS-
143 PM CDT WED AUG 10 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CDT WED AUG 10 2011
...STRONG THUNDERSTORM OVER EASTERN NOXUBEE COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF BIGBEE VALLEY AT 143
PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EASTERN NOXUBEE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3322 8831 3316 8831 3296 8834 3297 8845
3329 8843 3329 8830 3322 8830
TIME...MOT...LOC 1843Z 274DEG 17KT 3320 8833
DLSpecial weather statement, Aug 10, 3:18 PM CDT, 12 minutes before
MSZ029-030-102050-
WEBSTER MS-CLAY MS-
318 PM CDT WED AUG 10 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT WED AUG 10 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MONTPELIER AT 318 PM CDT...MOVING
SOUTHEAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN CLAY AND NORTHEASTERN WEBSTER COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3357 8871 3362 8916 3375 8908 3374 8904
3376 8903 3376 8894 3380 8894 3381 8893
3373 8871 3368 8871 3368 8862
TIME...MOT...LOC 2018Z 296DEG 20KT 3372 8897The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:03 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 27 min |
| Aug 9, 7:06 PM CDT | Special Weather Statement | JAN | Rankin | 44 min |
| Aug 9, 7:09 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 36 min |
| Aug 9, 7:47 PM CDT | Flash Flood Warning | JAN | Jasper, Jones, Smith | 118 min |
| Aug 9, 8:26 PM CDT | Special Weather Statement | JAN | Sharkey | 44 min |
| Aug 9, 10:03 PM CDT | Special Weather Statement | JAN | Sharkey | 47 min |
| Aug 10, 12:11 AM CDT | Special Weather Statement | JAN | Scott | 59 min |
| Aug 10, 1:43 PM CDT | Special Weather Statement | JAN | Noxubee | 32 min |
| Aug 10, 3:18 PM CDT | Special Weather Statement | JAN | Clay | 32 min |
| Aug 10, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Oktibbeha | 72 min |
| Aug 10, 4:09 PM CDT | Special Weather Statement | JAN | Simpson | 31 min |
| Aug 10, 4:46 PM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Aug 10, 4:52 PM CDT | Special Weather Statement | JAN | Simpson | 58 min |
| Aug 10, 4:55 PM CDT | Special Weather Statement | JAN | Jones | 30 min |
| Aug 10, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 37 min |
| Aug 10, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 44 min |
| Aug 10, 5:26 PM CDT | Special Weather Statement | JAN | Neshoba | 59 min |
| Aug 10, 5:45 PM CDT | Special Weather Statement | JAN | Smith | 30 min |
| Aug 10, 6:13 PM CDT | Special Weather Statement | JAN | Smith | 47 min |
| Aug 10, 6:19 PM CDT | Special Weather Statement | JAN | Simpson | 31 min |
| Aug 10, 6:28 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Aug 10, 6:58 PM CDT | Special Weather Statement | JAN | Lauderdale | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.